Alert archive / Minnesota / Winter Weather Advisories in 2012

Winter Weather Advisory 5, NWS Twin Cities, MN

February 25, 201210 counties in Minnesota

NWS Twin Cities, MN issued this winter weather advisory at Feb 25, 2012, 3:26 PM CST for 10 counties in Minnesota. It took effect at Feb 26, 2012, 12:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2012, 3:26 PM CST (21:26 UTC)
In effect from
Feb 26, 2012, 12:00 AM CST
Expired
Feb 26, 2012, 10:05 AM CST
In force
10 hr
Issued by
NWS Twin Cities, MN

Counties Benton County, MN, Douglas County, MN, Kanabec County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN

The radar

The Minneapolis radar (KMPX), 136 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
617 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

033 
WWUS43 KMPX 252126
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
326 PM CST SAT FEB 25 2012

...ACCUMULATING SNOWFALL DEVELOPING OVERNIGHT...

.A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR PORTIONS OF WEST
CENTRAL AND CENTRAL MINNESOTA FROM MIDNIGHT TO NOON ON SUNDAY. THE
MOST SNOW IS EXPECTED NORTH OF A LINE FROM MORRIS TO ST.
CLOUD...TO MORA IN MINNESOTA.

SNOWFALL AMOUNTS IN THE ADVISORY AREA WILL RANGE FROM 3 TO 4
INCHES NEAR ALEXANDRIA...LITTLE FALLS AND MORA...WITH AMOUNTS OF
1 TO 3 INCHES FROM MORRIS...ST. CLOUD TO MILACA.

A STORM SYSTEM IS EXPECTED TO ORGANIZE ACROSS THE NORTHERN PLAINS
OVERNIGHT...AND SPREAD LIGHT SNOW ACROSS WESTERN MINNESOTA AFTER
MIDNIGHT. SNOWFALL RATES OF ONE INCH PER HOUR WILL BE POSSIBLE
DURING THE HEIGHT OF THE STORM AROUND DAYBREAK...THEN TAPER OFF
DURING THE MORNING. LIGHT SNOW WILL CONTINUE ACROSS THE ADVISORY
AREA THROUGH THE AFTERNOON AND EVENING...BUT LITTLE ADDITIONAL
SNOWFALL AMOUNTS ARE EXPECTED.

MNZ041>045-047>050-055-260530-
/O.NEW.KMPX.WW.Y.0005.120226T0600Z-120226T1800Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SWIFT-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...BENSON
326 PM CST SAT FEB 25 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR SNOW WHICH IS IN EFFECT FROM
MIDNIGHT TONIGHT TO NOON CST SUNDAY.

* TIMING...AFTER MIDNIGHT...UNTIL NOON SUNDAY. 

* MAIN IMPACT...SNOWFALL AMOUNTS OF TWO TO FOUR INCHES. 

* OTHER IMPACTS...ROADWAYS WILL BECOME HAZARDOUS
  OVERNIGHT...ESPECIALLY SECONDARY ROADS...UNTREATED ROADS AND
  BRIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.AND
BRIDGES.

&&

$$
3 follow-up statements
572 
WWUS43 KMPX 260344
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
944 PM CST SAT FEB 25 2012

...ACCUMULATING SNOWFALL DEVELOPING LATE TONIGHT...

.A WINTER WEATHER ADVISORY IS EFFECT FOR PORTIONS OF CENTRAL
MINNESOTA FROM MIDNIGHT TONIGHT UNTIL NOON ON SUNDAY. THE BEST
CHANCE FOR ACCUMULATING SNOW IS NEAR AND NORTH OF A LINE FROM
MORRIS...TO ST. CLOUD...TO MORA IN MINNESOTA.

SNOWFALL AMOUNTS IN THE ADVISORY AREA WILL RANGE FROM 3 TO
4 INCHES NEAR ALEXANDRIA...LITTLE FALLS AND MORA...WITH AMOUNTS
OF 1 TO 3 INCHES FROM MORRIS...TO ST. CLOUD...TO MILACA.

A STORM SYSTEM WILL ORGANIZE ACROSS THE NORTHERN PLAINS
TONIGHT AND SPREAD LIGHT SNOW ACROSS WESTERN MINNESOTA AFTER
MIDNIGHT. SNOWFALL RATES BETWEEN A HALF AND ONE INCH PER HOUR WILL
BE POSSIBLE DURING THE HEIGHT OF THE STORM AROUND DAYBREAK...THEN
TAPER OFF DURING THE MORNING. LIGHT SNOW WILL CONTINUE ACROSS THE
ADVISORY AREA THROUGH THE AFTERNOON AND EVENING...BUT LITTLE
ADDITIONAL SNOWFALL AMOUNTS ARE EXPECTED.

MNZ041>045-047>050-055-261145-
/O.CON.KMPX.WW.Y.0005.120226T0600Z-120226T1800Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SWIFT-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...BENSON
944 PM CST SAT FEB 25 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
SUNDAY...

* TIMING...SNOW BEGINS AFTER MIDNIGHT NEAR THE BORDER BETWEEN
  MINNESOTA AND THE DAKOTAS AND MOVES EAST THROUGHOUT THE EARLY
  MORNING HOURS. MOST OF THE ACCUMULATING SNOW WILL DIMINISH
  AROUND NOON SUNDAY.

* MAIN IMPACT...SNOWFALL AMOUNTS OF TWO TO FOUR INCHES.

* OTHER IMPACTS...ROADWAYS MAY BECOME HAZARDOUS SUNDAY MORNING...
  ESPECIALLY SECONDARY ROADS...UNTREATED ROADS AND BRIDGES. WINDS
  WILL INCREASE IN WESTERN MINNESOTA SUNDAY AFTERNOON. THIS MAY
  CAUSE BLOWING AND DRIFTING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
447 
WWUS43 KMPX 260938
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
338 AM CST SUN FEB 26 2012

...A FEW INCHES OF SNOW EXPECTED ACROSS THE NORTH TODAY... THEN
SIGNIFICANT WIDESPREAD SNOW POSSIBLE TUESDAY AND WEDNESDAY...

.A WINTER WEATHER ADVISORY IS EFFECT FOR PORTIONS OF CENTRAL
MINNESOTA UNTIL 6 PM TODAY. THE BEST CHANCE FOR ACCUMULATING SNOW
IS NEAR AND NORTH OF A LINE FROM MORRIS... TO ST. CLOUD... TO MORA
IN MINNESOTA. SNOWFALL AMOUNTS IN THE ADVISORY AREA WILL RANGE
FROM 2 TO 4 INCHES NEAR ALEXANDRIA... LITTLE FALLS AND MORA...
WITH AMOUNTS OF 1 TO 2 INCHES POSSIBLE FROM MORRIS... TO SAINT CLOUD...
TO MILACA. AN AREA OF LOW PRESSURE WILL SPREAD LIGHT SNOW ACROSS
WESTERN MINNESOTA THIS MORNING AS IT MOVES INTO THE STATE
FROM THE DAKOTAS. SNOWFALL RATES BETWEEN A HALF AND ONE INCH PER
HOUR WILL BE POSSIBLE AT TIMES THIS MORNING INTO EARLY THIS
AFTERNOON... THEN THE ACTIVITY SHOULD TAPER OFF BY EVENING. GUSTY
WINDS LATE THIS AFTERNOON COULD CAUSE AREAS OF BLOWING SNOW...
FURTHER REDUCING VISIBILITIES.

A WINTER STORM WATCH IS IN EFFECT FOR WEST CENTRAL... CENTRAL...
SOUTH CENTRAL... AND EAST CENTRAL MINNESOTA FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY. AN AREA OF LOW PRESSURE IS EXPECTED TO EMERGE
FROM THE SOUTHERN ROCKIES TUESDAY MORNING... AND RAPIDLY INTENSIFY
AS IT MOVES NORTHEAST INTO THE CENTRAL PLAINS BY TUESDAY EVENING.
THE STORM WILL THEN SLOW DOWN AS IT MOVES EAST ALONG OR NEAR THE
MINNESOTA/IOWA BORDER TUESDAY NIGHT AND WEDNESDAY. SNOWFALL IS
EXPECTED TO SPREAD NORTHEAST INTO THE AREA DURING THE DAY ON
TUESDAY... AND BECOME HEAVY AT TIMES TUESDAY NIGHT THROUGH
WEDNESDAY MORNING. SOME SLEET COULD MIX WITH THE SNOW TUESDAY
AFTERNOON AND EVENING ALONG AND SOUTH OF A LINE FROM NEW ULM
THROUGH THE SOUTHERN TWIN CITES METRO AREA TO RED WING... WITH RAIN
POSSIBLE FOR A TIME NEAR THE IOWA BORDER. SNOWFALL RATES OF 1-2
INCHES PER HOUR ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY
MORNING... PARTICULARLY ALONG AND NORTH OF A LINE FROM CANBY
THROUGH THE NORTHERN TWIN CITIES METRO AREA. STORM TOTAL SNOWFALL
AMOUNTS IN EXCESS OF 10 INCHES ARE POSSIBLE IN THE WATCH AREA BY
WEDNESDAY EVENING... WITH LOCAL AMOUNTS WELL IN EXCESS OF A FOOT
NOT OUT OF THE QUESTION. THIS STORM SYSTEM IS STILL SEVERAL DAYS
AWAY... AND THE EXACT TRACK IT WILL TAKE IS NOT YET CERTAIN.
IF THE STORM TRACKS FARTHER NORTH... THEN A GREATER AMOUNT OF
SLEET AND/OR RAIN WILL BE POSSIBLE. SHOULD THE STORM TAKE A MORE
SOUTHERN TRACK... THEN THE MOST SIGNIFICANT ACCUMULATIONS WOULD
SHIFT INTO THE CENTRAL AND SOUTHERN PORTION OF THE AREA.

MNZ041>045-047>050-055-261745-
/O.NEW.KMPX.WS.A.0002.120228T1800Z-120301T0000Z/
/O.EXT.KMPX.WW.Y.0005.000000T0000Z-120227T0000Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SWIFT-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...BENSON
338 AM CST SUN FEB 26 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY AFTERNOON. 

* TIMING...PERIODS OF SNOW ARE EXPECTED THIS MORNING THROUGH THIS
  AFTERNOON. THE MAJORITY OF THE SNOW IS EXPECTED TO TAPER OFF BY
  EVENING... ALTHOUGH SOME LIGHT SNOW AND FLURRIES MAY PERSIST
  INTO THE EVENING. A MORE SIGNIFICANT PERIOD OF SNOW IS POSSIBLE
  FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AS ANOTHER STORM SYSTEM
  MOVES INTO THE AREA.

* MAIN IMPACT...SNOWFALL AMOUNTS OF ONE TO FOUR INCHES ARE
  EXPECTED TODAY. SNOWFALL AMOUNTS IN EXCESS OF TEN INCHES ARE
  POSSIBLE TUESDAY THROUGH WEDNESDAY.

* OTHER IMPACTS...ROADWAYS MAY BECOME HAZARDOUS TODAY...
  ESPECIALLY SECONDARY ROADS... UNTREATED ROADS... AND BRIDGES.
  WINDS WILL INCREASE IN WESTERN MINNESOTA THIS AFTERNOON. THIS
  MAY CAUSE BLOWING AND DRIFTING SNOW. SIGNIFICANT DISRUPTIONS TO
  TRAVEL MAY OCCUR TUESDAY AND WEDNESDAY SHOULD WIDESPREAD HEAVY
  SNOW OCCUR THEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

MNZ051>054-056>070-073>078-082>085-091>093-261745-
/O.NEW.KMPX.WS.A.0002.120228T1800Z-120301T0000Z/
SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-CHIPPEWA-KANDIYOHI-MEEKER-
WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE-
MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-
RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-
FREEBORN-
INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY...
MADISON...MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...
MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...
OLIVIA...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA
338 AM CST SUN FEB 26 2012

...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY AFTERNOON. 

* TIMING...SNOW IS EXPECTED TO DEVELOP BY TUESDAY AFTERNOON AND
  CONTINUE THROUGH WEDNESDAY. SNOW MAY MIX WITH OR CHANGE TO SLEET
  AND RAIN TUESDAY AFTERNOON INTO TUESDAY EVENING ALONG AND SOUTH
  OF A LINE FROM REDWOOD FALLS THROUGH THE SOUTHERN TWIN CITIES
  METRO AREA. 

* MAIN IMPACT...SNOWFALL AMOUNTS IN EXCESS OF TEN INCHES ARE
  POSSIBLE.

* OTHER IMPACTS...SIGNIFICANT DISRUPTIONS TO TRAVEL ARE POSSIBLE
  TUESDAY AND WEDNESDAY SHOULD HEAVY SNOWFALL OCCUR. GUSTY WINDS
  TUESDAY NIGHT AND WEDNESDAY MAY CAUSE SIGNIFICANT BLOWING AND
  DRIFTING SNOW... WHICH COULD EXACERBATE ALREADY POOR TRAVEL
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
069 
WWUS43 KMPX 261605
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1005 AM CST SUN FEB 26 2012

...SIGNIFICANT WIDESPREAD SNOW POSSIBLE TUESDAY AND WEDNESDAY...

.A WINTER STORM WATCH IS IN EFFECT FOR WEST CENTRAL... CENTRAL...
SOUTH CENTRAL... AND EAST CENTRAL MINNESOTA FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY. AN AREA OF LOW PRESSURE IS EXPECTED TO EMERGE
FROM THE SOUTHERN ROCKIES TUESDAY MORNING... AND RAPIDLY INTENSIFY
AS IT MOVES NORTHEAST INTO THE CENTRAL PLAINS BY TUESDAY EVENING.
THE STORM WILL THEN SLOW DOWN AS IT MOVES EAST ALONG OR NEAR THE
MINNESOTA/IOWA BORDER TUESDAY NIGHT AND WEDNESDAY. SNOWFALL IS
EXPECTED TO SPREAD NORTHEAST INTO THE AREA DURING THE DAY ON
TUESDAY... AND BECOME HEAVY AT TIMES TUESDAY NIGHT THROUGH
WEDNESDAY MORNING. SOME SLEET COULD MIX WITH THE SNOW TUESDAY
AFTERNOON AND EVENING ALONG AND SOUTH OF A LINE FROM NEW ULM
THROUGH THE SOUTHERN TWIN CITES METRO AREA TO RED WING... WITH
RAIN POSSIBLE FOR A TIME NEAR THE IOWA BORDER. SNOWFALL RATES OF
1-2 INCHES PER HOUR ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY
MORNING... PARTICULARLY ALONG AND NORTH OF A LINE FROM CANBY
THROUGH THE NORTHERN TWIN CITIES METRO AREA. STORM TOTAL SNOWFALL
AMOUNTS IN EXCESS OF 10 INCHES ARE POSSIBLE IN THE WATCH AREA BY
WEDNESDAY EVENING... WITH LOCAL AMOUNTS WELL IN EXCESS OF A FOOT
NOT OUT OF THE QUESTION. THIS STORM SYSTEM IS STILL SEVERAL DAYS
AWAY... AND THE EXACT TRACK IT WILL TAKE IS NOT YET CERTAIN. IF
THE STORM TRACKS FARTHER NORTH... THEN A GREATER AMOUNT OF SLEET
AND/OR RAIN WILL BE POSSIBLE. SHOULD THE STORM TAKE A MORE
SOUTHERN TRACK... THEN THE MOST SIGNIFICANT ACCUMULATIONS WOULD
SHIFT INTO THE CENTRAL AND SOUTHERN PORTION OF THE AREA.

MNZ041>045-047>050-055-270000-
/O.CAN.KMPX.WW.Y.0005.000000T0000Z-120227T0000Z/
/O.CON.KMPX.WS.A.0002.120228T1800Z-120301T0000Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SWIFT-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...BENSON
1005 AM CST SUN FEB 26 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY AFTERNOON...
...WINTER WEATHER ADVISORY IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE WINTER WEATHER ADVISORY FOR TODAY. 

* TIMING...A SIGNIFICANT PERIOD OF SNOW IS POSSIBLE FROM TUESDAY
  AFTERNOON THROUGH WEDNESDAY AS A POTENT STORM SYSTEM MOVES INTO
  THE AREA.

* MAIN IMPACT...SNOWFALL AMOUNTS IN EXCESS OF TEN INCHES ARE
  POSSIBLE TUESDAY THROUGH WEDNESDAY.

* OTHER IMPACTS...SIGNIFICANT DISRUPTIONS TO TRAVEL MAY OCCUR
  TUESDAY AND WEDNESDAY SHOULD WIDESPREAD HEAVY SNOW OCCUR THEN.
  GUSTY WINDS TUESDAY NIGHT AND WEDNESDAY MAY CAUSE SIGNIFICANT
  BLOWING AND DRIFTING SNOW...WHICH COULD EXACERBATE ALREADY POOR
  TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$

MNZ051>054-056>070-073>078-082>085-091>093-270000-
/O.CON.KMPX.WS.A.0002.120228T1800Z-120301T0000Z/
SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-CHIPPEWA-KANDIYOHI-MEEKER-
WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE-
MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-
RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-
FREEBORN-
INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY...
MADISON...MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...
MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...
OLIVIA...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA
1005 AM CST SUN FEB 26 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY AFTERNOON...

* TIMING...SNOW IS EXPECTED TO DEVELOP BY TUESDAY AFTERNOON AND 
  CONTINUE THROUGH WEDNESDAY. SNOW MAY MIX WITH OR CHANGE TO 
  SLEET AND RAIN TUESDAY AFTERNOON INTO TUESDAY EVENING ALONG 
  AND SOUTH OF A LINE FROM REDWOOD FALLS THROUGH THE SOUTHERN 
  TWIN CITIES METRO AREA. 

* MAIN IMPACT...SNOWFALL AMOUNTS IN EXCESS OF TEN INCHES ARE
  POSSIBLE TUESDAY THROUGH WEDNESDAY.

* OTHER IMPACTS...SIGNIFICANT DISRUPTIONS TO TRAVEL ARE POSSIBLE 
  TUESDAY AND WEDNESDAY SHOULD HEAVY SNOWFALL OCCUR. GUSTY WINDS 
  TUESDAY NIGHT AND WEDNESDAY MAY CAUSE SIGNIFICANT BLOWING AND 
  DRIFTING SNOW... WHICH COULD EXACERBATE ALREADY POOR TRAVEL 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter weather advisory went out at Feb 25, 1:57 PM CST, 1 hour 29 minutes earlier.

Area forecast discussion, Feb 25, 1:57 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
157 PM CST SAT FEB 25 2012

.DISCUSSION...

TOO EARLY TO TELL...BUT THOSE WHO LIKE WINTER AND ANYTHING
ASSOCIATED WITH WINTER ACTIVITIES SHOULD BE HAPPY BY THE END OF
THE UPCOMING WEEK.

THE FIRST SYSTEM WILL BEGIN TO AFFECT THE UPPER MIDWEST LATE THIS
EVENING...AND THROUGH SUNDAY MORNING...FOR MAINLY THE NORTHERN
ONE-HALF OF OUR FA. ALTHOUGH -SN WILL LINGER INTO SUNDAY
AFTN/NIGHT...THE BULK OF THE LIFT AND ASSOCIATED SNOWFALL
ACCUMULATIONS SHOULD BE BEFORE NOON SUNDAY FOR SOUTHERN MN...WITH A
MIXTURE OF -RA POSSIBLE BEFORE THE PRECIPITATION BEGINS TO TAPER
OFF. OVER THE PAST THREE MODEL RUNS THERE HAS BEEN A SLIGHT SHIFT
SOUTHWARD OF THE SFC LOW ON SUNDAY. THIS MAY AID IN HEAVIER AMTS
IN CENTRAL MN. IN ADDITION...THE LATEST EC HAS A NEGATIVELY TILTED
50H WAVE MOVING ACROSS SW MN LATE TONIGHT WHICH WILL ENHANCE THE
OVERALL LIFT AND PRECIPITATION GENERATION IF MOISTURE IF
AVAILABLE. BASED ON THE CURRENT QPF AMTS AND SNOWFALL
RATIOS...AMTS WILL VARY FROM ONE HALF INCH OR LESS SOUTH OF THE
MINNESOTA RIVER...TO LOCALLY 3-4 INCHES IN THE FAR NORTHERN FA. A
WINTER WEATHER ADVISORY WILL BE ISSUED FOR AREAS ALONG AND NORTH
OF A LINE FROM MORRIS TO MORA. ELSEWHERE...AMTS SHOULD HOLD BELOW
2 INCHES...BUT SFC WNDS MAY AID IN THE DEVELOPMENT OF BLOWING SNOW
IN WC MN WHICH I MAY INCLUDE IN THE ADV BASED ON WNDS AND SNOW.

ALTHOUGH GUIDANCE CONTINUES TO FORECAST A LARGE SCALE WINTER STORM
FOR THE UPPER MIDWEST BY MIDWEEK...JUST LIKE TONIGHT/S
SYSTEM...ANY SHIFT OF THE SFC LOW OR UPPER LEVEL FEATURES...WILL
LEAD TO LARGE DIFFERENCES IN TERMS OF WHERE THE SNOW FALLS...AND
ANY MIX BAG OF PRECIPITATION DUE TO THE STRONG THERMAL ADVECTION
EXPECTED.

ONE OF THE MAIN FACTORS WITH THE MIDWEEK SYSTEM IS THE STRONG
INFLUX OF GULF MOISTURE EXPECTED. THIS WILL CONTRIBUTE TO THE VERY
HIGH THERMAL GRADIENT SOMEWHERE IN THE PLAINS/MIDWEST. THIS
BOUNDARY WILL BE CRITICAL FOR PRECIPITATION TYPE AND WHAT FALLS...
ALONG WITH OTHER THERMODYNAMIC PROPERTIES THAT ENHANCE SYNOPTIC
SCALE LIFT. ANOTHER INTERESTING NOTE IS THE RECENT HEAVY SNOWFALL
BAND ACROSS IA WHICH WILL LIKELY PLAY A FACTOR IN SFC TEMPS NORTH
OF THIS FEATURE AS STRONG SE WNDS DEVELOP AHEAD OF THIS SYSTEM.

THE COOPERATIVE INSTITUTE FOR PRECIPITATION SYSTEMS

/CIPS/ WWW.EAS.SLU.EDU/CIPS/ANALOG/COLD/ANALOG.PHP

USES PAST WEATHER EVENTS AND ASSOCIATED ATMOSPHERIC ELEMENTS TO
SEE WHICH CORRESPONDING EVENT MATCHES AS CLOSE TO THE LATEST MODEL
RUNS. BASICALLY THIS SYSTEM TRIES TO SEE WHICH ANALOG /15 IN ALL
FOR EACH 12 HR PERIOD/ DESCRIBES THE BEST WX SCENARIO FOR FUTURE
STORMS. BASED OFF THE CURRENT RUN THERE ARE TWO EVENTS IN THE PAST
/MARCH 1985 AND JANUARY 1997/ WHICH CORRESPONDS TO THE BEST
THERMAL BOUNDARY EXPECTED BY TUE/WED. BOTH THESE EVENTS HAVE TOTAL
SNOWFALL AMTS BY THE END OF THE STORM THAT PRODUCES 12 TO 18
INCHES ACROSS A LARGE AREA OF SOUTHERN/CENTRAL MN. AGAIN...THESE
ARE ONLY TOOLS WHICH HELPS OUT FORECASTERS TO DETERMINE THE
OVERALL SEVERITY OF EVENTS AND PLAY ACCORDINGLY.

PAST WED...THE OVERALL PATTERN REMAINS UNSETTLED. CLIMATE MODELS
AND THE MJO /MADDEN JULIAN OSCILLATION/ ALSO DEPICT THE UNSETTLED
PATTERN THROUGH THE NEXT 7 TO 14 DAYS. ..JLT..

&&

.AVIATION.../18Z TAF ISSUANCE/

LOW CLOUDS HAVE EXITED MN TAF SITES BUT ARE STILL IMPACTING WI TAF
SITES AT THE 18Z INITIALIZATION TIME. SOME SN-/SN-- EMBEDDED
WITHIN THE LOW CLOUDS HAVE ALSO IMPACTED VSBYS EARLIER THIS
MRNG...BUT APPEARS TO HAVE SNOWED THEMSELVES OUT AND IR SATELLITE
IMAGERY SHOWS THE LOW CLOUD AREA IN WRN WI SHRINKING. AS THESE LOW
CLOUDS DISSIPATE...HIGH CLOUDS WILL STREAM IN FROM THE W AHEAD OF
THE SYSTEM DUE IN TMRW THAT WILL AFFECT MAINLY NRN TAF SITES. WILL
LOOK FOR CLOUDS TO THICKEN AND LOWER OVERNIGHT WITH -SN TO IMPACT
KAXN PRIOR TO DAYBREAK AND KSTC AROUND DAYBREAK. CONDS LIKELY TO
DROP TO MVFR DUE TO CIGS AT BOTH THOSE SITES...WITH IFR VSBYS PSBL
SHOULD SNOWFALL INTENSITIES DICTATE. IF SO...IFR CONDS NOT
EXPECTED TO PERSIST BEYOND 26/18Z AND MAY EVEN CEASE BEFOREHAND.
AT THE REMAINING 4 SITES...CONDS LOOK TO DROP TO THE LOWER
THRESHOLDS OF VFR BUT NOT DROP INTO MVFR EXCEPT FOR KMSP WHICH PER
HRRR/SREF MODEL PROGS AND SOUNDINGS DICTATE A PERIOD OF MVFR CIGS
AROUND DAYBREAK SUN MRNG. THE OTHER PRIMARY CONCERN IS WINDS.
WINDS WILL EVENTUALLY BECOME S AT ALL TAF SITES BY LATE AFTN THEN
CONTINUE TO BACK TO SE OVERNIGHT. STRONG LOW LEVEL JETTING ALONG
WITH AN UNIMPRESSIVE INVERSION OVERNIGHT WILL ALLOW FOR GUSTY
CONDITIONS TO DEVELOP OVERNIGHT AND CONTINUE THRU TMRW. COMPARING
SFC WINDS TO WINDS ARND 2 KFT...WHICH WILL BE BLOWING UPWARDS OF
40 OR SO KTS...AN ARGUMENT CAN BE MADE FOR LLWS AT A HANDFUL OF
SITES...INCLUDING KMSP. HOWEVER...THE LACK OF PROMINENT
DIRECTIONAL SHEAR /30 DEGREES OR LESS FROM THE SFC TO 2 KFT/ AND
THE SFC GUSTINESS PRECLUDES INCLUSION OF LLWS ATTM.

MSP...VFR CONDS TO START AND PREVAIL THRU MUCH OF THE 25/18Z TAF
SET. HIGH CLOUDS DRIFTING IN AHEAD OF A STORM SYSTEM TO BRING SNOW
TO MAINLY NRN MN WILL LOWER AND THICKEN TONIGHT THRU TMRW. AM NOT
EXPECTING MUCH IN THE WAY OF PRECIP WITH THIS SYSTEM...FLURRIES TO
OCNL SNOW SHOWERS BUT LITTLE ACCUM IF ANY. THAT SAID...CIGS ARE
EXPECTED TO LOWER TO HIGH-END MVFR THRESHOLDS ARND DAYBREAK TMRW
AND LAST THRU LATE MRNG BEFORE LIFTING OUT. WINDS WILL BE A MAIN
CONCERN AS THEY SHIFT TO S BY LATE AFTN THEN CONTINUE TO BACK TO
SE TNGT THRU TMRW. SPEEDS WILL INCREASE TO GENERALLY 15G25KT.
GUSTS TO 25 KT MAY BE FAIRLY FREQUENT FROM THE EARLY MRNG HRS THRU
LATE MRNG.

OUTLOOK...
/SUN NIGHT INTO MON/...CLEARING SKIES AND BECOMING VFR
SUN...LASTING THRU MON.
/TUE-WED/...SIGNIFICANT WINTER STORM EXPECTED. LIKELY IFR OR WORSE
CONDITIONS...MAINLY TUE AFTN THRU WED MRNG. IMPROVING CONDS LATE
WED.
/THU/...VFR.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JLT/JPC
Hazardous weather outlook, Feb 25, 12:21 PM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1221 PM CST SAT FEB 25 2012

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
261200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1221 PM CST SAT FEB 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW IS EXPECTED TO SPREAD INTO PORTIONS OF CENTRAL MINNESOTA
LATE TONIGHT...MAINLY NORTH OF INTERSTATE 94. UP TO AN INCH OF
SNOW IS POSSIBLE BY DAYBREAK NORTH OF A LINE FROM MORRIS TO MORA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A PERIOD OF SNOW IS EXPECTED ON SUNDAY OVER MUCH OF CENTRAL
MINNESOTA AS WELL AS WEST CENTRAL WISCONSIN. LOCATIONS NORTH OF A
LINE FROM MORRIS THROUGH CAMBRIDGE TO LADYSMITH ARE MOST LIKELY TO
SEE ACCUMULATING SNOW WITH BETWEEN 1 AND 3 INCHES POSSIBLE. FARTHER
SOUTH...ACCUMULATIONS ARE EXPECTED TO BE LESS THAN AN INCH.

ANOTHER STORM SYSTEM IS EXPECTED TO MOVE NORTHEAST FROM COLORADO
MONDAY NIGHT... ACROSS NEBRASKA ON TUESDAY... AND INTO FAR
SOUTHERN WISCONSIN BY WEDNESDAY MORNING. THERE IS THE POTENTIAL
FOR THIS STORM TO PRODUCE SIGNIFICANT SNOW OR MIXED PRECIPITATION
ACROSS MUCH OF THE AREA TUESDAY INTO WEDNESDAY. THE PRECIPITATION
TYPES AND AMOUNTS WILL BE DEPENDENT ON THE STORM TRACK... WHICH IS
HIGHLY UNCERTAIN AT THIS TIME. KEEP UP WITH THE LATEST FORECASTS
FROM THE NATIONAL WEATHER SERVICE FOR INFORMATION ON THIS
POTENTIALLY SIGNIFICANT WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Winter Weather Advisories in Minnesota, 2012Every winter weather advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.